<p>Immunosuppressants including corticosteroids (prednisolone >15 mg/day) are responsible for an increased risk of susceptibility to infections (especially pneumonia, tuberculosis [TB] including extra pulmonary TB), an important safety concern when providing immunosuppressive therapy. Anti-TB treatment (ATT) is medicines used to treat tuberculosis, an infectious disease which can affect lungs and other organs. Isoniazid, rifampicin, and pyrazinamide are known to cause ATT induced hepatitis. The prevalence of immunosuppressant induced TB and pyrazinamide induced hepatotoxicity during treatment for active TB ranges to about 0.6%-1% and <1%, respectively. Here, we illustrate a typical case report of a 61-year-old woman who is a known case of interstitial lung disease and developed TB arthritis following therapy with the long-term use of immunosuppressants (prednisolone, azathioprine, leflunomide, and sulfasalazine). ATT regimen was started for TB arthritis which was later modified along with addition of liver protectant due to the development of hepatotoxicity. The causality of both the adverse drug reactions was confirmed to be probable via NARANJO causality assessment scale. This case highlights the incidence of infectious complications like TB which may be expected to be encountered more frequently in the future due to the increasing use of immunosuppressants for the treatment of allergic and inflammatory disorders. © 2017 The Authors.</p>
cited By 0
M. S. M. Iype, Kunoor, A., and N, A. K., “A treatment dilemma concerning immunosuppressant use: A case report”, Asian Journal of Pharmaceutical and Clinical Research, vol. 10, pp. 4-6, 2017.